Quotients compacts des groupes ultramétriques de rang un  [ Compact quotients of non-Archimedean rank-one groups ]
Annales de l'Institut Fourier, Volume 60 (2010) no. 5, p. 1741-1786

Let G be the set of points of a connected semisimple algebraic group of relative rank one over a non-Archimedean local field. We describe all finitely generated torsion-free discrete subgroups of G×G acting properly discontinuously and cocompactly on G by left and right multiplication. We prove that after a small deformation in G×G such a subgroup keeps acting freely, properly discontinuously, and cocompactly on G.

Soit G l’ensemble des points d’un groupe algébrique semi-simple connexe de rang relatif un sur un corps local ultramétrique. Nous décrivons tous les sous-groupes discrets de type fini sans torsion de G×G qui agissent proprement et cocompactement sur G par multiplication à gauche et à droite. Nous montrons qu’après une petite déformation dans G×G un tel sous-groupe agit encore librement, proprement discontinûment et cocompactement sur G.

DOI : https://doi.org/10.5802/aif.2571
Classification:  20G25,  22E40,  57M15,  57S30
Keywords: Discrete subgroups of p-adic groups, properly discontinuous actions, compact quotients, isometries of simplicial -trees, Outer Space
@article{AIF_2010__60_5_1741_0,
     author = {Kassel, Fanny},
     title = {Quotients compacts  des groupes ultram\'etriques de rang un},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {60},
     number = {5},
     year = {2010},
     pages = {1741-1786},
     doi = {10.5802/aif.2571},
     mrnumber = {2766229},
     zbl = {1207.22005},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_2010__60_5_1741_0}
}
Kassel, Fanny. Quotients compacts  des groupes ultramétriques de rang un. Annales de l'Institut Fourier, Volume 60 (2010) no. 5, pp. 1741-1786. doi : 10.5802/aif.2571. http://www.numdam.org/item/AIF_2010__60_5_1741_0/

[1] Bass, H. Covering theory for graphs of groups, J. Pure Appl. Algebra, Tome 89 (1993), pp. 3-47 | Article | MR 1239551 | Zbl 0805.57001

[2] Bass, H.; Lubotzky, A. Tree lattices, Birkhäuser, Boston, MA, Progress in Mathematics, Tome 176 (2001) | MR 1794898 | Zbl 1053.20026

[3] Borel, A. Linear algebraic groups, Springer-Verlag, New York, deuxième édition, Graduate Texts in Mathematics, Tome 126 (1991) | MR 1102012 | Zbl 0726.20030

[4] Borel, A.; Tits, J. Groupes réductifs, Publ. Math. Inst. Hautes Études Sci., Tome 27 (1965), pp. 55-150 | Article | Numdam | MR 207712 | Zbl 0145.17402

[5] Bruhat, F.; Tits, J. Groupes réductifs sur un corps local : I. Données radicielles valuées, Publ. Math. Inst. Hautes Études Sci., Tome 41 (1972), pp. 5-251 | Article | Numdam | MR 327923 | Zbl 0254.14017

[6] Bruhat, F.; Tits, J. Groupes réductifs sur un corps local : II. Schémas en groupes. Existence d’une donnée radicielle valuée, Publ. Math. Inst. Hautes Études Sci., Tome 60 (1984), pp. 5-184 | Article | Numdam | Zbl 0597.14041

[7] Culler, M.; Vogtmann, K. Moduli of graphs and automorphisms of free groups, Invent. Math., Tome 84 (1986), pp. 91-119 | Article | MR 830040 | Zbl 0589.20022

[8] Diestel, R. Graph theory, Springer-Verlag, Berlin, troisième édition, Graduate Texts in Mathematics, Tome 173 (2005) | MR 2159259 | Zbl 1074.05001

[9] Francaviglia, S.; Martino, A. Metric properties of outer space (arXiv 0803.0640)

[10] Ghys, É. Déformations des structures complexes sur les espaces homogènes de SL 2 (), J. Reine Angew. Math., Tome 468 (1995), pp. 113-138 | Article | MR 1361788 | Zbl 0868.32023

[11] Goldman, W. M. Nonstandard Lorentz space forms, J. Differ. Geom., Tome 21 (1985), pp. 301-308 | MR 816674 | Zbl 0591.53051

[12] Kassel, F. Proper actions on corank-one reductive homogeneous spaces, J. Lie Theory, Tome 18 (2008), pp. 961-978 | MR 2523148 | Zbl 1173.22009

[13] Klingler, B. Complétude des variétés lorentziennes à courbure constante, Math. Ann., Tome 306 (1996), pp. 353-370 | Article | MR 1411352 | Zbl 0862.53048

[14] Kobayashi, T. Proper action on a homogeneous space of reductive type, Math. Ann., Tome 285 (1989), pp. 249-263 | Article | MR 1016093 | Zbl 0662.22008

[15] Kobayashi, T. On discontinuous groups acting on homogeneous spaces with noncompact isotropy subgroups, J. Geom. Phys., Tome 12 (1993), pp. 133-144 | Article | MR 1231232 | Zbl 0815.57029

[16] Kobayashi, T. Deformation of compact Clifford-Klein forms of indefinite-Riemannian homogeneous manifolds, Math. Ann., Tome 310 (1998), pp. 394-408 | Article | MR 1612325 | Zbl 0891.22014

[17] Kulkarni, R. S.; Raymond, F. 3-dimensional Lorentz space-forms and Seifert fiber spaces, J. Differ. Geom., Tome 21 (1985), pp. 231-268 | MR 816671 | Zbl 0563.57004

[18] Lubotzky, A. Lattices in rank-one Lie groups over local fields, Geom. Funct. Anal., Tome 1 (1991), pp. 405-432 | Article | MR 1132296 | Zbl 0786.22017

[19] Margulis, G. A. Discrete subgroups of semisimple Lie groups, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete, sér. 3, Tome 17 (1991) | MR 1090825 | Zbl 0732.22008

[20] Rousseau, G. Euclidean buildings, Nonpositive curvature geometry, discrete groups and rigidity, notes de l’école d’été de l’Institut Joseph Fourier de Grenoble en 2004, Société Mathématique de France, Paris (Séminaires et Congrès) Tome 18 (2008)

[21] Salein, F. Variétés anti-de Sitter de dimension 3 possédant un champ de Killing non trivial, C. R. Acad. Sci. Paris, Tome 324 (1997) no. 5, pp. 525-530 | MR 1443988 | Zbl 0896.53043

[22] Salein, F. Variétés anti-de Sitter de dimension 3 exotiques, Ann. Inst. Fourier, Tome 50 (2000), pp. 257-284 | Article | Numdam | MR 1762345 | Zbl 0951.53047

[23] Selberg, A. On discontinuous groups in higher-dimensional symmetric spaces, Collected papers, p. 475-492, Springer-Verlag, Berlin, Tome 1 (1989)

[24] Serre, J.-P. Arbres, amalgames, SL(2), Société Mathématique de France, Paris, Astérisque, Tome 46 (1977) | MR 476875 | Zbl 0369.20013

[25] Thurston, W. P. Minimal stretch maps between hyperbolic surfaces (1986, arXiv 9801039)

[26] Tits, J. Sur le groupe des automorphismes d’un arbre, Essays on topology and related topics, Mémoires dédiés à Georges de Rham, p. 188-211, Springer-Verlag, Berlin (1970) | MR 299534 | Zbl 0214.51301

[27] Tits, J. Free subgroups in linear groups, J. Algebra, Tome 20 (1972), pp. 250-270 | Article | MR 286898 | Zbl 0236.20032